Advertisement

On Representations of Gl2 and The Arithmetic of Modular Curves

  • W. Casselman
Part of the Lecture Notes in Mathematics book series (LNM, volume 349)

Abstract

Let H be the upper half-plane and Γ a subgroup of SL2(Z) containing some principal congruence subgroup Γ(N). Then the Riemann surface Γ\H, compactified by the cusps of Γ, is the set of C-valued points of a complete algebraic curve MC (Γ) defined over Q(e2πi/N) (and often over a smaller field). One knows that MC(Γ) has good reduction at primes not dividing N, but it is only recently that anything general has been known about the reduction at other primes. Suppose that N = q · Q, where q is a prime not dividing Q. Recall that
and let

Keywords

Elliptic Curve Elliptic Curf Abelian Variety Cusp Form Cuspidal Representation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    W. CASSELMAN: On abelian varieties with many endomorphisms and a conjecture of Shimura’s, Inventiones Math. 12 (1971), 225–236.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    ([AR]): Assorted results on representations of GL2(k), in this volume.Google Scholar
  3. [3]
    M. EICHLER: Quaternäre quadratische Formen und die Riemannsche Vermutung für die Kongruenzzetafunktion, Arch. Math. 5 (1954), 355–366.zbMATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    I.M. GELFAND, M.I. GRAEV, I.I. PYATETSKII-SHAPIRO: Representation Theory and Automorphic Functions (translated from Russian), W.B. Saunders, Philadelphia, 1969.Google Scholar
  5. [5]
    E. HECKE: Über das Verhalten der Integrale 1. Gattung bei Abbildungen, insbesandere in der Theorie der elliptischen Modulfunktionen, Werke No. 29.Google Scholar
  6. [6]
    E. HECKE: Gundlagen einen Theorie der Integralgruppen und der Integralperioden bei den Normalteilern der Modulgruppe, Werke No. 38, Vandenhoeck and Ruprecht, Göttingen, 1970.Google Scholar
  7. [7]
    H. JACQUET and R.P. LANGLANDS: Automorphic forms for GL2, Springer Lecture Notes 114, 1970.Google Scholar
  8. [8]
    M. KNESER: Strong approximation, in Algebraic Groups and Discontinuous Subgroups, American Math. Society, Providence, 1966.Google Scholar
  9. [9]
    R.P. LANGLANDS: On the functional equation of the Artin L-functions, Yale University Lecture Notes.Google Scholar
  10. [10]
    R.P. LANGLANDS: Problem in the theory of automorphic forms, Yale University Lecture Notes.Google Scholar
  11. [11]
    A. OGG: Elliptic Curves and Wild Ramification, Amer. Jour. Math. 89 (1967), 1–21.zbMATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    P. SALLY and J. SHALIKA: The Plancherel formula for SL(2) over a local field, P.N.A.S. 63 (1969), 661–667.zbMATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    J-P. SERRE: Cohomologie Galoisienne, Springer Lecture Notes 5, 1964.Google Scholar
  14. [14]
    J-P. SERRE: Abelian ℓ-adic Representations and Elliptic Curves, Benjamin, 1968.Google Scholar
  15. [15]
    J-P. SERRE and J. TATE: Good reduction of abelian varieties, Ann. of Math. 88 (1968), 492–517.CrossRefMathSciNetGoogle Scholar
  16. [16]
    G. SHIMURA: Correspondences modulaires et les fonctions ζ de courbes algébriques, J. Math. Soc. Japan 10 (1958), 1–28.zbMATHMathSciNetGoogle Scholar
  17. [17]
    G. SHIMURA: Arithmetic Theory of Automorphic Functions, Princeton, 1971).Google Scholar
  18. [18]
    G. SHIMURA: On elliptic curves with complex multiplication as factors of the Jacobians of modular function fields, Nagoya Math. Jour. 43 (1971), 199–208.zbMATHMathSciNetGoogle Scholar
  19. [19]
    J. VÉLU: Courbes elliptiques sur Q ayant bonne réduction en dehors de {11}, C.R. Acad. Sc. Paris 273 (1971), 73–75.zbMATHGoogle Scholar
  20. [20]
    A. WEIL: Sur certains groupes d’opérateurs unitaires, Acta. Math. 111 (1964), 143–211.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1973

Authors and Affiliations

  • W. Casselman
    • 1
  1. 1.Department of MathematicsUniversity of British ColumbiaCanada

Personalised recommendations